Georgia, 2012

Strong Wind in Georgia, January 12, 2012

January 12, 2012 · NWS FFC · 12 events in 12 counties and zones

On January 12th, a strong area of low pressure moved from the Ohio Valley to the Great Lakes, dragging a cold front through the Mississippi River Valley and toward the Southeast. A tight surface pressure gradient combined with strong winds aloft resulted in widespread tree damage across mainly north Georgia during the evening.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$44,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

On January 12th, a strong area of low pressure moved from the Ohio Valley to the Great Lakes, dragging a cold front through the Mississippi River Valley and toward the Southeast. A tight surface pressure gradient combined with strong winds aloft resulted in widespread tree damage across mainly north Georgia during the evening. At the height of the event, Georgia Power reported over 10,000 customers without power.

Wind gusts of up to 45 MPH were recorded at several ASOS stations around north Georgia, including Rome (KRMG), Atlanta (KATL), and Gainesville (KGVL). Hundreds of trees and powerlines were downed, several falling on homes, across 12 counties: Catoosa, Cherokee, Dawson, Fannin, Floyd, Forsyth, Gilmer, Gwinnett, Hall, Lumpkin, Towns, and White.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 12, 2:52 PM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 12, 2:52 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EST THU JAN 12 2012

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
SURFACE LOW PRESSURE HAS TRANSITIONED OVER THE GREAT LAKES REGION
TODAY...AND ASSOCIATED COLD FRONT IS PUSHING THROUGH ALABAMA THIS
AFTERNOON. THIS BOUNDARY IS PROGGED TO SWEEP THROUGH THE STATE THIS
EVENING...BRINGING MUCH DRIER AND COOLER CONDITIONS TO THE AREA.
MEANWHILE...AHEAD OF THE FRONT...REMAINING MOISTURE OVER NORTH
GEORGIA...COMBINED WITH THE GULF MOISTURE USHERED IN BY THE
SOUTHERLY FLOW...WILL SUPPORT LIGHT RAIN SHOWERS TO CONTINUE ACROSS
NORTH GEORGIA. AS COLDER TEMPERATURES ENTER THE STATE AS A RESULT OF
THE COLD FRONT...EXPECT A TRANSITION FROM RAIN TO SNOW ACROSS NORTH
GEORGIA. LATEST MODEL SOLUTIONS ARE A LITTLE FASTER WITH THE
TRANSITION THAN THE PREVIOUS RUNS...AND HAVE OPTED TO START THE
ADVISORY A LITTLE EARLIER AT 22Z THIS AFTERNOON. OVERALL...EXPECTING
ACCUMULATIONS TO BE LESS THAN 1 INCH...WITH THE GREATEST
ACCUMULATIONS IN THE HIGHER ELEVATIONS. WITH WARM SURFACE
TEMPERATURES...MOST OF THE ACCUMULATIONS WILL BE ON THE ELEVATED
SURFACES.

TIGHT PRESSURE GRADIENT OVER THE AREA TODAY CONTINUES TO PRODUCE
STRONG AND GUSTY WINDS. A SECONDARY WAVE MOVING THROUGH ENHANCES THE
GRADIENT...AND THESE WINDS WILL REMAIN STRONG INTO THE EVENING
HOURS. HAVE CONTINUED THE WIND ADVISORY FOR ALL OF NORTH AND CENTRAL
GEORGIA...AND EXPECT 15 TO 20 MPH WINDS WITH GUSTS TO 35 MPH.

IMPACT OF THE COLD FRONT WILL NOT GO UNNOTICED. MORNING LOW
TEMPERATURES WILL DROP INTO THE 20S ACROSS MUCH OF THE AREA...AND
HIGHS FRIDAY WILL TOP OFF IN THE 40S. A GRADUAL WARM UP IS EXPECTED
BEGINNING SATURDAY AFTERNOON THROUGH THE REMAINDER OF THE WEEKEND.
OVERALL...HAVE TENDED TOWARDS A BLEND OF THE MAV...MET...AND LOCAL
BIAS...AS NONE HAVE REALLY STOOD OUT AS THE STAR PERFORMER OVER THE
LAST FEW DAYS. FOR DEW POINTS...LOCAL WRF APPEARED MOST APPROPRIATE.

31

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SURFACE HIGH PRESSURE BUILDS INTO THE AREA INTO THE WEEKEND...WITH
COLD AND DRY CONDITIONS PREVAILING. TEMPERATURES GRADUALLY WARM INTO
NEXT WEEK...WHERE NEAR NORMAL TEMPERATURES RETURN. NEXT FRONTAL
SYSTEM LOOKS TO APPROACH THE AREA EARLY TUESDAY...WITH INCREASED
CHANCES OF PRECIPITATION. MODELS STILL SHOWING LIMITED INSTABILITIES
WITH THIS SYSTEM...AND OVERALL...HAVE NOT MADE ANY MAJOR CHANGES TO
THE LONG TERM FORECAST. HAVE CONTINUED WITH SLIGHT CHANCE TO CHANCE
POPS TUESDAY AND WEDNESDAY.

31

&&

.AVIATION...
/ISSUED 111 PM EST THU JAN 12 2012/
18Z UPDATE...
WIND GUSTS AND BKN CIGS HAVE BEEN A LITTLE SLOWER TO ARRIVE THAN
FORECAST AND HAVE PUSHED BACK BY AN HOUR WITH THE LATEST TAF SET.
MAJORITY OF CURRENT PACKAGE ON TRACK HOWEVER WITH A BRIEF PERIOD
OF MVFR AND -SHRA ALONG SECONDARY FRONT BEFORE CLEARING OUT LATER
TONIGHT. WINDS IN THE LATE EVENING IMMEDIATELY FOLLOWING THE FRONT
STILL LOOK TO BE THE STRONGEST WITH 30 KT GUSTS LIKELY TAPERING TO
12G20KTS FOR THE REMAINDER OF THE OVERNIGHT PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH ON ALL ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          28  48  24  50 /  10   0   0   0
ATLANTA         28  45  25  50 /   5   0   0   0
BLAIRSVILLE     24  37  19  43 /  50  10   0   0
CARTERSVILLE    26  43  22  49 /  20   0   0   0
COLUMBUS        29  52  27  55 /   5   0   0   0
GAINESVILLE     28  43  24  47 /  20   0   0   0
MACON           27  51  24  54 /   5   0   0   0
ROME            27  44  22  49 /  20   0   0   0
PEACHTREE CITY  24  46  22  51 /   5   0   0   0
VIDALIA         30  52  27  55 /  10   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

WINTER WEATHER ADVISORY UNTIL 7 AM EST FRIDAY FOR THE FOLLOWING
ZONES: CATOOSA...DADE...FANNIN...GILMER...LUMPKIN...MURRAY...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

31/DEESE
Hazardous weather outlook, Jan 12, 6:00 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EST THU JAN 12 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 PM EST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
GUSTY WINDS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH THE
EVENING.
LIGHT ACCUMULATIONS OF SNOW POSSIBLE FAR NORTH GEORGIA AND THE
MOUNTAINS TONIGHT.

.SYNOPSIS...
AN UPPER LOW WILL DEEPEN INTO THE OHIO VALLEY OVERNIGHT...THEN MOVE
TOWARD THE NORTHEAST U.S. FRIDAY. A CANADIAN AIR MASS WILL SPREAD
SOUTHEAST INTO THE SOUTHERN AND EASTERN U.S. BEHIND THIS SYSTEM.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD THIS EVENING WILL BE WEST TO NORTHWEST WINDS OF
25 TO 35 MPH ACCOMPANYING A CANADIAN COLD FRONT. IN ADDITION...SNOW
SHOWERS ARE EXPECTED TO DRIFT ACROSS NORTH GEORGIA...GENERALLY NORTH
OF A CEDARTOWN...TO CANTON...TO GAINESVILLE LINE...THROUGH THE
EVENING AND OVERNIGHT HOURS AS TEMPERATURES PLUMMET INTO THE 20S.
LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE IN THESE AREAS...BUT
PRIMARILY IN THE NORTHEAST MOUNTAINS AT ELEVATIONS ABOVE 2500 FEET.

.DISCUSSION...
A DEEPENING UPPER-LEVEL LOW IN THE GREAT LAKES REGION WILL SHIFT
INTO THE OHIO VALLEY TONIGHT...THEN INTO THE NORTHEAST AND
MID-ATLANTIC REGION FRIDAY. A SIGNIFICANT SURGE OF CANADIAN AIR WILL
ACCOMPANY THIS SYSTEM. THE COMBINATION OF THE UPPER-LEVEL LOW AND
STRONG COLD ADVECTION AND RESULTING SHARPLY DROPPING TEMPERATURES
WILL PRODUCE PERIODS AND BANDS OF SNOW SHOWERS. THESE SNOW SHOWERS
ARE PRIMARILY EXPECTED TO AFFECT AREAS NORTH OF CEDARTOWN...TO
CANTON...TO GAINESVILLE. ELEVATIONS ABOVE 2500 FEET WILL HAVE THE
BEST CHANCE OF SEEING ACCUMULATING SNOWFALL...WHERE ACCUMULATIONS OF
ONE-HALF TO ONE INCH WILL BE POSSIBLE BY EARLY FRIDAY MORNING. LOWER
ELEVATIONS WILL GENERALLY SEE ONLY A DUSTING OF SNOWFALL. THE
EXTENDED WARM TEMPERATURES OF THIS WINTER SEASON SO FAR ARE EXPECTED
TO CONFINE ACCUMULATING SNOWFALL TO BRIDGES...OVERPASSES...AND

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FEW SNOW SHOWERS MAY LINGER ACROSS THE NORTHEAST GEORGIA MOUNTAINS
EARLY FRIDAY...BUT NO ADDITIONAL SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED AFTER DAYBREAK. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED THROUGH THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SUBMIT SNOWFALL
REPORTS TO THE NATIONAL WEATHER SERVICE.

19

In the hours before

Special weather statement, Jan 12, 3:49 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EST THU JAN 12 2012

GAZ072-081>083-093>095-122130-
349 PM EST THU JAN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...PEACH...
JONES...MACON...BIBB...CRAWFORD AND HOUSTON COUNTIES UNTIL 430 PM
EST...

AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF MAINLY STRONG SHOWERS THAT EXTENDED FROM NEAR SANDY
POINT TO NEAR GARDEN VALLEY...AND MOVING NORTHEAST AT 45 MPH.

THESE SHOWERS COULD TAP INTO STRONG GRADIENT WINDS ALOFT AND EASILY
PRODUCE BRIEF WIND GUSTS TO AROUND 40 MPH AT THE SURFACE. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GARDEN VALLEY...
HICKS... SANDY POINT...HORNS...NAKOMIS...LEE POPE... LIZELLA...
MARSHALLVILLE...FRIENDSHIP...LAKE TOBESOFKEE...SAINT LOUIS...
WESLEYAN...JACK BROWN ESTATES...ARKWRIGHT AND PAYNE CITY.

AREA RESIDENTS IN THE ADVISORY AREA ARE ENCOURAGED TO REMAIN INDOORS
UNTIL THE SHOWERS HAVE PASSED.

&&

LAT...LON 3237 8419 3252 8410 3254 8403 3253 8401
      3258 8406 3285 8391 3285 8389 3295 8373
      3310 8341 3294 8336 3293 8336 3290 8341
      3281 8336 3261 8339
TIME...MOT...LOC 2045Z 242DEG 38KT 3279 8383 3262 8393
          3248 8403
Special weather statement, Jan 12, 4:54 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EST THU JAN 12 2012

GAZ083>085-095-122230-
454 PM EST THU JAN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR WIND GUSTS TO 40 MPH AND PEA
SIZED HAIL IN TWIGGS...JOHNSON...WILKINSON AND HOUSTON COUNTIES
UNTIL 530 PM EST...

AT 451 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG SHOWERS THAT STRETCHED FROM NEAR BONAIRE TO
NEAR MCINTYRE...AND MOVING EAST AT 45 MPH.

THESE SHOWERS COULD TAP INTO STRONG GRADIENT WINDS ALOFT AND
POSSIBLY PRODUCE BRIEF WIND GUSTS TO NEAR 40 MPH AT THE SURFACE.

&&

LAT...LON 3259 8365 3299 8320 3297 8317 3300 8316
      3301 8313 3294 8307 3287 8304 3283 8297
      3276 8295 3277 8293 3273 8291 3250 8341
      3241 8357
TIME...MOT...LOC 2151Z 250DEG 41KT 3254 8349
Special weather statement, Jan 12, 5:40 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EST THU JAN 12 2012

GAZ097-107>109-122315-
540 PM EST THU JAN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WILCOX...
PULASKI...LAURENS AND DODGE COUNTIES UNTIL 615 PM EST...

AT 534 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS THAT STRETCHED FROM NEAR GRESSTON TO NEAR
POPE CITY...AND MOVING NORTHEAST AT 45 MPH.

THESE SHOWERS HAVE THE POTENTIAL TO TAP INTO STRONG GRADIENT WINDS
ALOFT AND PRODUCE WIND GUSTS TO NEAR 40 MPH AT THE SURFACE AT TIMES.
SMALL HAIL IS ALSO POSSIBLE. PERSONS IN THE ADVISORY AREA SHOULD
REMAIN INSIDE UNTIL THE SHOWERS HAVE PASSED.
&&

LAT...LON 3196 8360 3228 8336 3227 8335 3252 8266
      3249 8263 3246 8269 3241 8270 3234 8275
      3231 8272 3227 8275 3219 8286 3220 8288
      3218 8287 3203 8306
TIME...MOT...LOC 2238Z 247DEG 48KT 3229 8319 3218 8327
          3207 8338

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 strong wind. Local standard time, as filed.

Strong Wind, Catoosa

When
January 12, 6:30 PM EST to 7:00 PM EST
Where
Catoosa forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

The Catoosa County 911 Center reported that several trees were blown down across the county.

Strong Wind, Floyd

When
January 12, 6:30 PM EST to 7:00 PM EST
Where
Floyd forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

The Floyd County Emergency Manager reported that three trees were blown down across the county. One fell on a house in the Silvercreek community.

Strong Wind, Fannin

When
January 12, 8:00 PM EST to 8:30 PM EST
Where
Fannin forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

The Fannin County 911 Center reported that several trees were blown down county wide.

Strong Wind, Gilmer

When
January 12, 8:00 PM EST to 8:30 PM EST
Where
Gilmer forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

The Gilmer County 911 Center reported that several trees were blown down county wide.

Strong Wind, Cherokee

When
January 12, 8:30 PM EST to 9:00 PM EST
Where
Cherokee forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

The Cherokee County 911 Center reported that several trees were blown down county wide.

Strong Wind, Dawson

When
January 12, 8:30 PM EST to 9:00 PM EST
Where
Dawson forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

The Dawson County 911 Center reported that many trees and several power lines were blown down county wide.

Strong Wind, Lumpkin

When
January 12, 9:00 PM EST to 9:30 PM EST
Where
Lumpkin forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

The Lumpkin County 911 Center reported that many trees were blown down county wide.

Strong Wind, Hall

When
January 12, 9:30 PM EST to 10:00 PM EST
Where
Hall forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$15,000
Reported by
County Official
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

The Hall County 911 Center reported that many trees were blown down county wide. Some trees fell on homes.

Strong Wind, Gwinnett

When
January 12, 9:30 PM EST to 10:00 PM EST
Where
Gwinnett forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

The Gwinnett County 911 Center reported one tree down in Snellville.

Strong Wind, Forsyth

When
January 12, 9:30 PM EST to 10:00 PM EST
Where
Forsyth forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

The Forsyth County 911 Center reported that many trees and several powerlines were blown down across the county.

Strong Wind, Towns

When
January 12, 10:00 PM EST to 10:30 PM EST
Where
Towns forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

The Towns County 911 Center reported that four trees were blown down across the county.

Strong Wind, White

When
January 12, 10:00 PM EST to 10:30 PM EST
Where
White forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

The White County 911 Center reported that three trees were blown down across the county.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, January 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359215, 359216, 359217, 359218, 359219, 359220, 359221, 359222, 359223, 359224, 359225, 359226.